MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, S, 28/-3.5, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEAD

ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, S, 28/-3.5, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEAD
Model Number N/A
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923); Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Necrosis (1971); Pain (1994)
Date of Event 07/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical device: wagner cone prosthesis, 125 , uncemented, 19, taper 12/14; item#0100561219; lot#2914506; act artic e1 hip brg 28x42mm; item#ep-200148; lot#399400; g7 dual mobility liner 42mm e; item#110024463; lot#300420.The manufacturer received x-rays and other source documents which will be reviewed as part of ongoing investigation.Lot numbers were received and the device history record were reviewed and found to be conforming.The manufacturer did not receive the device for investigation.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on the left side and underwent revision due to pain, implant wear and disassociation of the dual mobility components.During revision, the tissue was sent to pathology from the metal implant wear.The stem and shell were well-fixed and left intact whereas the head and liner were replaced without complication.
 
Additional Manufacturer Narrative
Investigation results were made available.Event description: it was reported that the patient received an implant on (b)(6) 2019 and was revised on (b)(6) 2021 due to pain, implant wear and disassociation of the dual mobility components.Review of received data: due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.Medical records: medical records were provided and reviewed by a health care professional.Review of the available records identified that the patient reported on (b)(6) 2021 experiencing left front thigh pain.During an office visit on (b)(6) 2021, the patient reported experiencing anterior thigh pain for the last 9 months.Radiographs indicated disassociation of the dual mobility components and radiolucency around the proximal aspect of the femoral component.The patient was then indicated for revision for pain and radiographic evidence of intra-prosthetic disassociation without dislocation.During the surgery on (b)(6) 2021, necrotic tissue was debrided.The stem and shell were well fixed.The head, bearing, and liner (noted to have wear) was removed and replaced.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the compatibility check was performed from www.Productcompatibility.Zimmer.Com and showed that the product combination was approved by zimmer biomet.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Ncr(s): no ncr with a potential correlation to the reported event was found.Conclusion: it was reported that the patient received an implant on (b)(6) 2019 and was revised on (b)(6) 2021 due to pain, implant wear and disassociation of the dual mobility components.Based on the investigation the reported event can be confirmed.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Based on the given information and the results of the investigation, we were not able to identify a specific root cause for this issue.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).
 
Event or Problem Description
Investigation has been completed.

Brand Name
BIOLOX DELTA, CERAMIC FEMORAL HEAD, S, 28/-3.5, TAPER 12/14
Common Device Name
BIOLOX DELTA CERAMIC FEMORAL HEAD
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12412686
Report Number0009613350-2021-00455
Device Sequence Number3577252
Product Code LZO
UDI-Device Identifier00889024430280
UDI-Public00889024430280
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K071535
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00-8775-028-01
Device Lot Number2965072
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2021
Supplement Date Received by Manufacturer11/04/2021
Initial Report FDA Received Date09/02/2021
Supplement Report FDA Received Date11/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/23/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight98 KG